Alert archive / Arkansas / Wind Advisories in 2008
Wind Advisory 17, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at May 1, 2008, 3:29 AM CDT for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at May 1, 2008, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 3:29 AM CDT (08:29 UTC)
- In effect from
- May 1, 2008, 7:00 AM CDT
- Expired
- May 1, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 010829 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 329 AM CDT THU MAY 1 2008 ...STRONG SOUTHERLY WINDS EXPECTED OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TODAY... .AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL HELP TO PRODUCE STRONG AND GUSTY SOUTHERLY WINDS OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-011630- /O.NEW.KMEG.WI.Y.0017.080501T1200Z-080502T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 329 AM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 10 TO 15 MPH WILL INCREASE TO 20 TO 30 MPH THIS MORNING. WIND GUSTS OF 40 MPH CAN BE EXPECTED THIS AFTERNOON ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KRM
1 follow-up statement
000 WWUS74 KMEG 011622 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1122 AM CDT THU MAY 1 2008 ...STRONG SOUTHERLY WINDS EXPECTED OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TODAY... .AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL HELP TO PRODUCE STRONG AND GUSTY SOUTHERLY WINDS OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-020000- /O.CON.KMEG.WI.Y.0017.000000T0000Z-080502T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 1122 AM CDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTHERLY WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 MPH CAN BE EXPECTED THIS AFTERNOON ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 1, 3:01 AM CDT, 28 minutes earlier.
Area forecast discussion, May 1, 3:01 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 AM CDT THU MAY 1 2008
.DISCUSSION...
UPPER RIDGE REMAINS OVER THE MIDSOUTH THIS MORNING. ABUNDANT CIRRUS
CLOUDS ARE MOVING THROUGH THE CWA ATTM. STRATUS HAS DEVELOPED OVER
TEXAS...LOUISIANA AND SOUTHERN MISSISSIPPI AND IS QUICKLY SPREADING
NORTHWARD. WINDS HAVE REMAINED RELATIVELY STRONG FROM THE SOUTH AT
10 TO 15 MPH. THIS WILL HELP SPREAD THE STRATUS INTO WESTERN
SECTIONS OF THE CWA BY 12Z. THE STRATUS SHOULD BREAK UP BY NOON
TIME. CU DEVELOPMENT IS EXPECTED DURING THE AFTERNOON HOURS. WILL GO
WITH MOSTLY CLOUDY BECOMING PARTLY CLOUDY WORDING FOR WESTERN
SECTIONS WITH PARTLY CLOUDY EAST. WINDS WILL INCREASE DURING THE
MORNING AND EXPECT SOME STATIONS COULD EASILY REACH 25 MPH SUSTAINED
DURING THE AFTERNOON HOURS. WILL LIKELY ISSUE A WIND ADVISORY FOR
WESTERN SECTIONS OF THE CWA WHERE CONFIDENCE IS HIGHER THIS WILL
OCCUR AND LET DAY SHIFT DECIDE IF NEEDS TO BE EXPANDED EASTWARD.
ANOTHER WARM DAY IS EXPECTED ACROSS THE CWA. EXPECT HIGHS IN THE
LOWER 80S.
TONIGHT...CU WILL DISSIPATE DURING THE EVENING WHILE STRATUS REFORMS
OVER THE ARKLATEX REGION. THE STATUS WILL BEGIN TO SPREAD INTO THE
CWA AROUND MIDNIGHT. ENTIRE CWA WILL BE MOSTLY CLOUDY/CLOUDY BY
SUNRISE. IN ADDITION...WINDS WILL DIE SOME BUT WILL LIKELY STILL BE
IN THE 10 TO 15 MPH RANGE OVERNIGHT. THIS WILL KEEP LOWS FROM DROPPING VERY
MUCH. READINGS WILL BE IN THE UPPER 60S TO NEAR 70 DEGREES MAKING IT
FEEL LIKE A SUMMERTIME NIGHT.
FRIDAY...STRATUS MAY TAKE LONGER TO BREAK UP. EXPECT THERE COULD BE
SOME EARLY MORNING WARM AIR ADVECTION SHOWERS AS WELL. ONCE STRATUS
BREAKS UP...EXPECT DIURNAL CONVECTION TO BEGIN FIRING. WITH PLENTY
OF INSTABILITY AROUND SOME OF THESE STORMS COULD BECOME SEVERE
DURING THE LATE AFTERNOON HOURS. HIGHS MAY BE A TAD COOLER DUE TO
MORE CLOUD COVER BUT STILL EXPECT READINGS NEAR 80 DEGREES.
FRIDAY NIGHT...COLD FRONT IS EXPECTED TO MOVE INTO THE CWA. BIG
QUESTIONS REMAIN WITH REGARDS TO TIMING. MODELS HAVE QUITE A BIG
DIFFERENCE IN REGARDS TO THIS. GFS IS PUTTING COLD FRONT PASSAGE
NEAR MISSISSIPPI RIVER 00-03Z RANGE. NAM IS SLIGHTLY SLOWER AT
AROUND 06Z WHILE 12Z ECMWF DOES NOT BRING FRONT UNTIL 12Z SATURDAY.
ECMWF HAS BEEN CONSISTENT WITH THE SLOWER PROGRESSION. THE OTHER
MODELS HAVE ALSO BEEN TRENDING SLOWER. THE TIMING WILL ALSO PLAY A
ROLE WITH REGARDS TO SEVERE WEATHER POTENTIAL. THE SLOWER...THE
LEAST LIKELY SEVERE WEATHER MAY OCCUR AS SFC HEATING AND INSTABILITY
WILL DISAPPEAR DURING THE OVERNIGHT HOURS. HOWEVER...STILL THINK
THERE IS A THREAT FOR WESTERN AREAS DURING THE EVENING HOURS AS SOME
STORMS COULD DEVELOP AHEAD OF THE EXPECTED SQUALL LINE. IN
ADDITION...THE SQUALL LINE WILL LIKELY BE SEVERE AS IT PUSHES INTO
THE CWA BUT MAY BE DYING AS IT PUSHES EAST. AS FAR AS TIMING WILL
LEAN TOWARD NAM FOR NOW SINCE ITS IN BETWEEN BUT WILL TAKE A LOOK AT
THE NEW ECMWF BEFORE ZONE ISSUANCE TIME.
SATURDAY...COLD FRONT WILL LIKELY LINGER ACROSS EASTERN SECTIONS
THUS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS DURING MORNING
HOURS. SKIES WILL CLEAR BEHIND THE FRONT ALTHOUGH SOME STRATO-CU
FROM THE UPPER LOW MAY SKIRT NORTHERN SECTIONS OF THE CWA THUS MAY
KEEP MOSTLY CLOUDY WORDING FOR THIS AREA. TEMPERATURES WILL BE MUCH
COOLER WITH HIGHS IN THE LOWER 70S.
SATURDAY NIGHT THROUGH END OF FORECAST PACKAGE...HIGH PRESSURE WILL
BUILD INTO THE CWA AND REMAIN OVER THE AREA THROUGH TUESDAY. WITH
THE MIDSOUTH SITTING IN NORTHWEST FLOW AND ON THE COOL SIDE OF THE
HIGH THROUGH EARLY TUESDAY...TEMPERATURES WILL REMAIN BELOW NORMAL
WITH HIGHS IN THE LOWER 70S AND LOWS IN THE 40S. LINGERING STRATO-CU
CLOUDS FROM THE UPPER LOW MAY KEEP TEMPERATURES EVEN LOWER ACROSS
NORTHEASTERN SECTIONS ON SUNDAY. SKIES SHOULD BE MOSTLY CLEAR ACROSS
THE ENTIRE CWA BY SUNDAY NIGHT. BY TUESDAY NIGHT AND
WEDNESDAY...HIGH SHIFTS EAST AS UPPER RIDGE BUILDS BACK OVER CWA.
THIS WILL BRING WARMER TEMPERATURES BACK TO THE CWA. EXPECT HIGHS
BACK UP TO AROUND 80 DEGREES WITH LOWS IN THE MID 50S TO LOWER 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 70 80 62 / 10 20 50 70
MKL 81 67 80 65 / 10 20 40 70
JBR 79 68 77 58 / 10 20 70 80
TUP 83 65 81 65 / 0 20 30 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&
KRMHazardous weather outlook, Apr 30, 3:36 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT WED APR 30 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 336 AM CDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL OCCUR THURSDAY AFTERNOON. SPEEDS OF AROUND 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED. A WIND ADVISORY MAY BE NEEDED FOR THURSDAY AFTERNOON. A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD AND ALONG OF THE FRONT. WARM...MOIST AIR AND INCREASING INSTABILITY MAY HELP SOME STORMS BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM ANY SEVERE STORMS THAT DEVELOP. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR THE ENTIRE MIDSOUTH FOR FRIDAY AFTERNOON INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT. KRM
Nearby
Wind Advisories in Arkansas, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.